View Full Version : Anyone ever get this rash?


gnbeg
09-08-09, 11:21 AM
I have a rash along the sides of my "trunk" (aka gut). It's relatively minor, consisting of small pimples. There aren't many but it is noticeable. So far, not contageous. At least my wife hasn't contracted the rash. It can't be shingles because it doesn't itch and there's no pain. It could still be caused by stress? But, I'm wondering if it's yet another side effect of my medication?

Anyone else seen or experienced this rash?

Medication: 250mg Seroquel, 200mg Lamactal, 25mg XR + 5mg IR Adderall.

Greg

Trooper Keith
09-08-09, 11:29 AM
When did you start the Lamictal? Lamictal is known to cause rashes.

gnbeg
09-08-09, 01:58 PM
Started last January, titrated up to 200mg in early Feb. I don't think it's related to Lamactal.

elegy
09-09-09, 04:45 AM
Started last January, titrated up to 200mg in early Feb. I don't think it's related to Lamactal.

The rash doesn't sound serious(yet) from what you've posted, however, you need to keep an eye on it. Go to the ER immediately if you get a fever, any sort of blister/rash/bump/whatever in any part of your mouth or in/around your nose, and make sure the doctor or nurse knows you're taking Lamictal, because these are tell-tale signs of SJS(The Rash). It's extremely unlikely that this is the case, but Lamictal can cause rashes even after being on it for an extended period of time.

Now that we've covered the mandatory Lamictal+The Rash thing, it sounds like one of those weird, random skin oddities that show up occasionally in life. It doesn't itch, hurt, or spread to others, so all there is to do right now is keep an eye on it for any change. Did you start using any different skin products or new detergent/fabric softener/etc?

gnbeg
09-10-09, 02:51 PM
... <thanks for the great comment, re: lamictal> ... Did you start using any different skin products or new detergent/fabric softener/etc?

I've thought about this, thanks. I need to follow through and give some thought on if I've made any of these changes. But, I'd think an allergic rash would be red and itchy?

It's probably not a big deal.

Legault
12-10-09, 11:39 PM
Interesting, I've had a similar rash that never completely goes away since I was 14 (quite a stressful time). I wasn't medicated either, unless it was from the codeine cough syrup I accidentally took too much of (and kept taking till it was gone).

dlouiser
03-29-10, 01:01 PM
Wow, my doctor suggested Lamictal as an option today (not going that route now) and one of the first things he told me was that about 8-10% of people will get this rash and if you do you are to stop the Lamictal right away.

This thread is old, I'm sure whatever was going on is resolved but it's surprising your doctor didn't mention this.

gnbeg
03-29-10, 03:28 PM
Wow, my doctor suggested Lamictal as an option today (not going that route now) and one of the first things he told me was that about 8-10% of people will get this rash and if you do you are to stop the Lamictal right away.

This thread is old, I'm sure whatever was going on is resolved but it's surprising your doctor didn't mention this.

Yes, my p-doc made it very clear that I needed to be very careful to check for the Lamictal rash. The rash I was asking about in this thread showed up well after I titrated up to 200mg Lamictal. I did show this rash to my p-doc and he was not concerned. He suggested I follow up with my gen/family doc.

The rash went away but has returned. I'm think this is a dry skin issue. Could be caused by the weather, dry cold air, or due to dehydration caused by my medications. (Seroquel, Lamictal, Adderall)

Other than annoying, I've not been too concerned about it since I showed it to my p-doc.